# SDR GAIA9634

- Difficulty date: November 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N279US
- Make and model: Boeing 727251
- Aircraft serial: 21158
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Det
- Condition: Malfunctioned
- Location: Cargo Compt
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

FLT 711 - SJC-TOL - DURING CRUISE, IN LAST HOUR OF FLT CARGO COMPARTMENT SMOKE DETECTOR ILLUMINATED.  VISUALL VERIFIED NO SMOKE PRESENT IN CARGO.  AGAIN DURING DESCENT, SMOKE DETECTOR ILLUMINATED.  AGAIN VERIFIED VISUALL NO SMOKE.  MX COULD NOT DUPLICATE INDICATION, SMOKE DETECTOR SYSTEM CHECKED PER MM 26-31.  AIRCRAFT RELEASED FOR FLIGHT.  MX DID NOTE INDICATIONS OF HIGH HUMIDITY IN CARGO ON AIRCRAFT ARRIVAL.  SUBMITTER STATES, IT IS SUSPECTED THAT THE FALSE SMOKE INDICATION WS CAUSED BY FOGGING OF THE INDICATOR LENSES.  (M)
